MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180615
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
Revision of restoris partial knee replacement to total knee replacement.Reason for revision: subsidence of tibial implant.Outcome of revision: size 5 triathlon cr cemented femur, size 6 universal baseplate, 12 x 50mm stem, 6 x 9mm cs insert, 35 asymmetric patella.Note: primary procedure used mako.Revision procedure did not use mako.Primary operation pka 3.0.(b)(6) primary operation.
 
Event or Problem Description
Revision of restoris partial knee replacement to total knee replacement.Reason for revision: subsidence of tibial implant.Outcome of revision: size 5 triathlon cr cemented femur, size 6 universal baseplate, 12 x 50mm stem, 6 x 9mm cs insert, 35 asymmetric patella.Note: primary procedure used mako.Revision procedure did not use mako.Primary operation pka 3.0.Primary operation.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition & loosening involving a mako baseplate was reported.The event was confirmed via medical review.Method & results: product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show a femoral component, tibial baseplate, and insert that have been recently explanted and are covered in blood.There appears to be some cement adhered to the bone-interfacing sides of the devices.Explantation damage is visible on the insert as well as yellow discoloration consistent with absorption of synovial fluid.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: no medical records, pre or immediate postoperative x-rays were provided for review.No revision data or x-rays were provided for review.Undated/unlabeled xrays showed loosening of a medial uni tibial component with subsidence and marked anterior slope.Event confirmation: failure of a medial unicompartmental knee arthroplasty can be confirmed.The tibial is loose and has subsided into a marked anterior slope on unlabeled x-rays.A revision cannot be confirmed but would be expected.Root cause: the root cause of the tibial failure cannot be ascertained.The reason for the unconfirmed revision would be tibial loosening and collapse." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to subsidence of the tibial baseplate.A review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: no medical records, pre or immediate postoperative x-rays were provided for review.No revision data or x-rays were provided for review.Undated/unlabeled xrays showed loosening of a medial uni tibial component with subsidence and marked anterior slope.Event confirmation: failure of a medial unicompartmental knee arthroplasty can be confirmed.The tibial is loose and has subsided into a marked anterior slope on unlabeled x-rays.A revision cannot be confirmed but would be expected.Root cause: the root cause of the tibial failure cannot be ascertained.The reason for the unconfirmed revision would be tibial loosening and collapse." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 5
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21111412
Report Number3005985723-2025-00024
Device Sequence Number7679867
Product Code NPJ
UDI-Device Identifier00848486000783
UDI-Public00848486000783
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180615
Device Lot Number26170919-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale